Alert archive / Wyoming / High Wind Warnings in 2025

High Wind Warning 4, NWS Salt Lake City, UT

March 16, 2025Uinta County, Wyoming

NWS Salt Lake City, UT issued this high wind warning at Mar 16, 2025, 2:09 PM MDT for Uinta County, Wyoming. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 16, 2025, 2:09 PM MDT (20:09 UTC)
Expired
Mar 16, 2025, 8:31 PM MDT
In force
6 hr
Issued by
NWS Salt Lake City, UT

County Uinta County, WY

The radar

The Salt Lake City radar (KMTX), 159 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 8.2 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2025-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2025-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1589 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
322 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

857 
WWUS75 KSLC 162009
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
209 PM MDT Sun Mar 16 2025

WYZ021-170600-
/O.NEW.KSLC.HW.W.0004.250316T2009Z-250317T0600Z/
Southwest Wyoming-
Including the following locations - Evanston and Lyman
209 PM MDT Sun Mar 16 2025

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 65 mph.

* WHERE...Southwest Wyoming.

* WHEN...Until midnight MDT tonight.

* IMPACTS...High winds may move loose debris, damage property and 
  cause power outages. Travel could be difficult, especially for 
  high profile vehicles and vehicles with trailers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

People are urged to secure loose objects that could be blown around 
or damaged by the wind.

&&

$$

UTZ102-171115-
/O.CON.KSLC.WI.Y.0010.250317T0600Z-250318T0200Z/
Tooele and Rush Valleys-
Including the following locations - Vernon, Tooele, and
Grantsville
209 PM MDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM MDT 
MONDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...Tooele and Rush Valleys.

* WHEN...From midnight tonight to 8 PM MDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

* ADDITIONAL DETAILS...Winds tonight into Monday morning will be 
  strongest across the Tooele area, the Rush Valley area and near 
  the Stansbury and Oquirrh Mountains along I-80.  Winds may 
  decrease for a time Monday morning...increasing once again Monday 
  afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

UTZ115-119-122-123-171115-
/O.CON.KSLC.WI.Y.0010.250317T1500Z-250318T0600Z/
Western Millard and Juab Counties-Sevier Valley-Southwest Utah-
Lower Washington County-
Including the following locations - Little Sahara, Cedar City,
Milford, Hurricane, Richfield, St George, Ivins, Delta, Salina,
and Beaver
209 PM MDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MONDAY TO MIDNIGHT MDT 
MONDAY NIGHT...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Sevier Valley, Western Millard and Juab Counties, Lower 
  Washington County, and Southwest Utah.

* WHEN...From 9 AM Monday to midnight MDT Monday Night.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Blowing dust may reduce visibility at 
  times.

* ADDITIONAL DETAILS...Winds will develop across the immediate St 
  George area between noon and 2 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

UTZ101-171115-
/O.CON.KSLC.WI.Y.0010.250317T2200Z-250318T0400Z/
Great Salt Lake Desert and Mountains-
Including the following locations - Dugway, Park Valley, and
Wendover
209 PM MDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM TO 10 PM MDT MONDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph 
  expected. Isolated gusts to 60 mph are possible in the immediate 
  Wendover area.

* WHERE...Great Salt Lake Desert and Mountains especially downwind 
  of the Raft River Range and the immediate Wendover area.

* WHEN...From 4 PM to 10 PM MDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

* ADDITIONAL DETAILS...A strong cold front will bring gusty winds to 
  the immediate Wendover area and downwind of the Raft River Range.  
  Winds will be less gusty outside of these areas across the Great 
  Salt Lake Desert and Mountains region.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

CRK
1 follow-up statement
639 
WWUS75 KSLC 170231
NPWSLC

URGENT - WEATHER MESSAGE
National Weather Service Salt Lake City UT
831 PM MDT Sun Mar 16 2025

WYZ021-170345-
/O.CAN.KSLC.HW.W.0004.000000T0000Z-250317T0600Z/
Southwest Wyoming-
Including the following locations - Evanston and Lyman
831 PM MDT Sun Mar 16 2025

...HIGH WIND WARNING IS CANCELLED...

Winds have decreased across Uinta County this evening, and the High 
Wind Warning has been cancelled. Gusts in the 20 to 30 mph range 
will persist through tonight.

$$

UTZ102-171745-
/O.CON.KSLC.WI.Y.0010.250317T0600Z-250318T0200Z/
Tooele and Rush Valleys-
Including the following locations - Vernon, Tooele, and
Grantsville
831 PM MDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM MDT 
MONDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 55 mph expected.

* WHERE...Tooele and Rush Valleys.

* WHEN...From midnight tonight to 8 PM MDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

* ADDITIONAL DETAILS...Winds tonight into Monday morning will be 
  strongest across the Tooele area, the Rush Valley area and near 
  the north end of the Stansbury and Oquirrh Mountains along I-80.  
  Winds may decrease for a time Monday morning...increasing once 
  again Monday afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

UTZ115-119-122-123-171745-
/O.CON.KSLC.WI.Y.0010.250317T1500Z-250318T0600Z/
Western Millard and Juab Counties-Sevier Valley-Southwest Utah-
Lower Washington County-
Including the following locations - Little Sahara, Hurricane,
Cedar City, Richfield, Beaver, St George, Milford, Ivins, Salina,
and Delta
831 PM MDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM MONDAY TO MIDNIGHT MDT 
MONDAY NIGHT...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  expected.

* WHERE...Sevier Valley, Western Millard and Juab Counties, Lower 
  Washington County, and Southwest Utah.

* WHEN...From 9 AM Monday to midnight MDT Monday Night.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result. Blowing dust may reduce visibility at 
  times.

* ADDITIONAL DETAILS...Winds will develop across the immediate St 
  George area between noon and 2 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

UTZ101-171745-
/O.CON.KSLC.WI.Y.0010.250317T2200Z-250318T0400Z/
Great Salt Lake Desert and Mountains-
Including the following locations - Dugway, Wendover, and Park
Valley
831 PM MDT Sun Mar 16 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM TO 10 PM MDT MONDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 55 mph 
  expected. Isolated gusts to 60 mph are possible in the immediate 
  Wendover area.

* WHERE...Great Salt Lake Desert and Mountains.

* WHEN...From 4 PM to 10 PM MDT Monday.

* IMPACTS...Gusty winds will blow around unsecured objects and a few 
  power outages may result.

* ADDITIONAL DETAILS...A strong cold front will bring gusty winds to 
  the immediate Wendover area and downwind of the Raft River Range.  
  Winds will be less gusty outside of these areas across the Great 
  Salt Lake Desert and Mountains region.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles and vehicles with trailers. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
https://weather.gov/saltlakecity.

For information on potential travel impacts visit 
http://udottraffic.utah.gov

MPS

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind warning went out at Mar 16, 4:45 AM MDT, 9 hours 24 minutes earlier.

Area forecast discussion, Mar 16, 4:45 AM MDT, 9 hours 24 minutes before
Area Forecast Discussion...Corrected
National Weather Service Salt Lake City
UT 445 AM MDT Sun Mar 16 2025

.SYNOPSIS...High pressure will briefly build into the region
into Monday, bringing warm, breezy conditions to the Beehive State.
A strong cold front will bring a return to winter with snow to the
valley floors Monday night into Tuesday.

&&

.SHORT TERM (THROUGH 00Z WEDNESDAY)...An upper ridge is building
into the western CONUS this morning, with strengthening H7 warm
advection over northern and central Utah. Meanwhile, moisture
continues to spread into northern Utah. Expect generally light
precipitation to fill in over the north this morning as a result. In
the valleys, this would be in the form of light snow transitioning
to a rain/snow mix later in the morning as the airmass continues to
trend warmer. Little or no accumulation is expected in the valleys
and up to 2 inches in the northern mountains through early this
afternoon before precipitation winds down. Additionally, winds will
continue to trend upward through the day. Wind speeds will likely
remain below advisory criteria, but will aid in good mixing which
when combined with the warmer airmass today will yield above-normal
warmth. Most valleys will see highs in the mid 50s to low 60s, with
a 65% chance of reaching at least 60F at SLC today.

As the next storm system makes its way to the West Coast tomorrow
morning, southwesterly flow will continue to increase over Utah.
With H7 winds of 40-50kt and a tightening southwesterly surface
pressure gradient owing to sharp pressure falls ahead of the
approaching cold front, expect widespread breezy to windy conditions
tomorrow, strongest in the west-central through southwest Utah
valleys typically favored in this pattern. The latest HREF mean
favors wind gusts in excess of 45 mph (advisory criteria) tomorrow
afternoon and evening, with a low (<20%) chance of reaching 58 mph
(warning criteria) in a few spots.

The gusty south winds precede a strong cold front which is progged
to cross northern Utah tomorrow evening and continuing through the
rest of the forecast area tomorrow night through Tuesday morning. A
tight thermal gradient will allow for a period of heavier
precipitation along the front, with snow levels quickly falling to
at least the higher valleys and bench areas if not all the way to
the valley floors. With continued cold advection, however, snow will
become the dominant precipitation type across northern, central, and
southwest Utah (except in the St. George area) by Tuesday morning.
As such, this will have potential impacts to the Tuesday morning
commute.

Through the day Tuesday, precipitation will become increasingly
confined to the spine of Utah and I-15 corridor as the front moves
out and favorable orographics kick in for northwest-facing aspects.
Expect additional accumulations in these favored areas through at
least Tuesday afternoon. Overall, expect most mountains to see 8-15
inches of snow with up to 2 feet locally in favored areas such as
the upper Cottonwoods and Tushars. Most valley accumulations are
generally expected to remain on the light side (2 inches or less),
especially given warm conditions preceding the cold front and
temperatures rising into the upper 30s to lower 40s during the day
Tuesday, both of which will have a negative effect on accumulating
snow. However, Wasatch Front benches and higher valleys along the I-
15 corridor could see 2-5 inches.

.LONG TERM (After 00Z Wednesday/6PM Tuesday)...By Tuesday evening,
the longwave trough will have made its way eastward, with only some
lingering showers within northwest flow leftover across northern
Utah. These showers are likely to dwindle by Wednesday morning,
though a trailing shortwave trough could be enough for light
precipitation to continue through Wednesday morning. Another area of
uncertainty is the lake-effect potential early Wednesday morning,
with probabilities sitting at around 50-60% in the Salt Lake Valley.

As a ridge builds across the Great Basin, expect a period of warm-
air advection and subsidence lasting through at least mid-day
Thursday. While temperatures will rebound a bit, they will still be
around 5-10 degrees below normal by Thursday afternoon.

A trough is then likely to cross Utah and southwest Wyoming late
Thursday into Friday, bringing some more semi-active weather. This
trough isn't terribly impressive in terms of synoptic lift, and is
even less impressive moisture-wise. Current QPF forecasts are below
0.5" of liquid equivalent, even in the northern mountains. However,
this system does pack in a solid punch of cold air, particularly
across northern Utah. There is still uncertainty with the exact
track of this trough, resulting in some spread in how much southern
Utah may cool down. Across the north, 700-mb temperatures will drop
from around -5C Thursday morning down to around -10C to -13C, which
is similar to the last couple of storm systems.

Heading into the weekend, uncertainty increases in the overall
pattern, with guidance slightly favoring a more active pattern at
least through the weekend and potentially beyond that, too.

&&

.AVIATION...KSLC...Southeasterly winds will continue, likely ramping
up after ~16-17z with gusts to 25-30kts after 18z. VFR conditions
will prevail, though a few light showers are possible early this
morning before 15z.

.REST OF UTAH AND SOUTHWEST WYOMING...Winds will be fairly light and
variable this morning, though will begin to ramp up mid-morning out
of the south. Expect gusty southwesterly winds this afternoon,
around 20-30kts will locally higher gusts possible at KEVW/KCDC. VFR
conditions will prevail at most sites, though light showers moving
across far northern Utah early this morning may produce periods of
MVFR conditions at KLGU and KEVW before 15z.

&&

.SLC WATCHES/WARNINGS/ADVISORIES...
UT...None.
WY...None.

&&

Cheng/Cunningham

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

Nearby

High Wind Warnings in Wyoming, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.